MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85416
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The icast stent was positioned into the celiac artery and then the doctor decided it was oversized and removed the stent to be placed into another artery.When the stent was being removed the stent became dislodged from the balloon.At this point the doctor used a snare wire to grab into the stent and keep it mounted on the part of the balloon and then remove the entire system.
 
Additional Manufacturer Narrative
Additional information a2, a3 and a4.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The details provided indicate that the icast stent was positioned into the celiac artery and then the doctor decided it was oversized and removed the stent to be placed into another artery.When the stent was being removed the stent became dislodged form the balloon.The icast covered stent was to be used as a fenestration into the celiac artery in conjunction with an endograft.Based on the details of the event the stent was determined to be oversized and was attempted to be removed and the stent dislodged and had to be removed by the use of a snare.An image provided by the complainant shows that the stent had become dislodged as it was no longer crimped on to the catheter.Being that the stent was removed using a snare the stent is in remarkably good condition.From the image provided the surface of the balloon shows that the stent frame imprints are defined and are indicative of a properly crimped stent.The stent in the image has a defined curvature to it and does appear as if the right side of the stent at the very edge is slightly flared.This is likely due to the stent making contact with the distal end of the introducer sheath upon the attempted withdrawal back into the sheath.A review of the device history records going back to the balloon sub assembly level where the balloon is formed shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes the advancement of the crimped stent through the labeled introducer sheath and stent deployment of 13 catheter units without stent movement or stent deployment issues.The testing also conducted, as part of the product lot qualification is stent retention testing of three units.The stent retention test data as seen in the top assembly dhr 477007 for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the out of box stent retention must meet or exceed 5.5 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 16.6 newtons.This exceeds this requirement.A review of the dhr¿s associated with the covered stent assemblies was also conducted and there were no non-conformances during the stent covering process in manufacturing.All stents were covered properly.The labeling review determined that the device was used off-label in a vascular procedure.However, the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the results of this investigation the investigation confirmed that the stent was dislodged however the cause of the stent dislodging off the balloon upon withdrawal was a direct result of operator error and the complaint cannot be confirmed to be the fault of the icast covered stent.H3 other text : device not returned.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key14164640
Report Number3011175548-2022-00126
Device Sequence Number12015103
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model Number85416
Device Catalogue Number85416
Device Lot Number477114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/22/2022
01/11/2023
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date04/25/2022
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient Weight93 KG